Hey girls, (this is a little graphic, to warn you) so on my last trip to the OB she wrote me a prescription for metronidazole (http://en.wikipedia.org/wiki/Metronidazole) because she said that my pap smear detected that I had some sort of bacterial infection. She didn't explain much else (which was kind of frustrating), just that it wasn't an STD and really nothing to worry about... but that it can cause preterm labor if left untreated. Well, I filled the prescription and started using it on Monday. I'm to use it twice daily, in the morning and before I go to bed. So I did the morning dose with no problems (you have to screw on this tube-like thing and squeeze the medicine in, then insert the tube like a tampon all the way and push in the medicine), and then did it again right before bed. I woke up in the middle of the night with a feeling I was leaking something. I thought it was just the medicine, so I got up to put on some underwear (sorry for the mental image of me sleeping naked, I'm just more comfortable that way!) and went back to bed. When I woke up yesterday morning and went to pee, I noticed brown blood on the tissue when I wiped. I hadn't noticed it in my underwear because they were black. I ran back to my bed and saw a brown blood stain there as well, which was what I was feeling the night before. Now I'm panicking. I call my OB right away and tell them about what's happening, because I've NEVER bled during a pregnancy, not even a little bit, and I've never had a m/c... so to be 14 weeks along with a perfectly healthy baby boy and then take a stupid medication and now I'm bleeding, I'm freaking out and quite honestly a little pissed off. She said just to monitor it, to go ahead and take the next dose as directed, wear a pad, and let her know if it continues. I was so upset, like that's all the info she could give me? Is this a common side effect of this medication, because if so it doesn't say anything about it on the paper that comes with it from the pharmacy?
Anyway, so all day yesterday I still had brown "pieces" of old blood (the best way I can describe it?) on the tissue when I wiped. I took the medicine again last night and had no more bleeding this morning, thank God. It just really freaked me out. She called me this morning to check up on me and I told her that I had no more bleeding, and she put me on pelvic rest, which is a polite way of saying I can't have sex until my next appt, which isn't until 6/24!! Come on... first you give me some crappy medication that makes me bleed, then you don't give me any clear answers as to how this could have happened, then you tell me I can't have sex? I'm so frustrated right now. Have any of you had to take this medicine before, and if so, did something like this happen to you?
I stopped bleeding thankfully, but still had "stuff" coming out (again, sorry that this is graphic), it's like little pieces of dried blood but in little clumps up until yesterday afternoon? I don't know, but yesterday when I got home from work and laid down for a minute I had about 30 seconds worth of horrible cramping, like so bad that I cried out. DH was pretty freaked out, but of course my OB was closed already, but it only happened that one time. I think I'm most upset because I had absolutely no symptoms at all (apparently you have itching, redness, discomfort?) and even when I told them about the bleeding they told me to continue using it. I swear every time I do I want to cry because I think it's hurting my son. Thankfully I only have through tomorrow night until the dosage is done, but still... I'm going to call my OB office this morning and tell them about the cramping. I'll keep you guys posted...